Electronic Journal of Probability

Numerical scheme for Dynkin games under model uncertainty

Yan Dolinsky and Benjamin Gottesman

Full-text: Open access


We introduce an efficient numerical scheme for continuous time Dynkin games under model uncertainty. We use the Skorokhod embedding in order to construct recombining tree approximations. This technique allows us to determine convergence rates and to construct numerically optimal stopping strategies. We apply our method to several examples of game options.

Article information

Electron. J. Probab., Volume 23 (2018), paper no. 74, 20 pp.

Received: 30 June 2017
Accepted: 15 July 2018
First available in Project Euclid: 27 July 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 91A15: Stochastic games 91G20: Derivative securities 91G60: Numerical methods (including Monte Carlo methods)

Dynkin games game options model uncertainty Skorokhod embedding

Creative Commons Attribution 4.0 International License.


Dolinsky, Yan; Gottesman, Benjamin. Numerical scheme for Dynkin games under model uncertainty. Electron. J. Probab. 23 (2018), paper no. 74, 20 pp. doi:10.1214/18-EJP198. https://projecteuclid.org/euclid.ejp/1532678637

Export citation


  • [1] M. Avellaneda, A. Levy and A. Parás, Pricing and hedging derivative securities in markets with uncertain volatilities, Applied Mathematical Finance, 2, 73–88, (1995).
  • [2] E. Bayraktar and M. Sîrbu, Stochastic Perron’s method and verification without smoothness using viscosity comparison: obstacle problems and Dynkin games, Proceedings of the American Mathematical Society, 142, 1399–1412, (2014).
  • [3] E. Bayraktar and S. Yao, Doubly reflected BSDEs with integrable parameters and related Dynkin games, Stochastic Process. Appl., 125, 4489–4542, (2015).
  • [4] E. Bayraktar and S. Yao, On the Robust Dynkin Game, Annals of Applied Probability, 27, 1702–1755, (2017).
  • [5] E. Bayraktar, Y. Dolinsky and J. Guo, Recombining Tree Approximations for Optimal Stopping for Diffusions, to appear in SIAM Journal on Financial Mathematics. arXiv:1610.00554.
  • [6] A. Bensoussan and A. Friedman, Nonlinear variational inequalities and differential games with stopping times, J.Functional Analysis, 16, 305–352, (1974).
  • [7] R. Buckdahn and J. Li, Probabilistic interpretation for systems of Isaacs equations with two reflecting barriers, NoDEA Nonlinear Differential Equations Appl., 16, 381–420, (2009).
  • [8] J. Cvitanic and I. Karatzas, Backward stochastic differential equations with reflection and Dynkin games, Annals of Applied Probability, 24, 2024–2056, (1996).
  • [9] Y. Dolinsky, Hedging of Game Options under Model Uncertainty in Discrete Time, Electronic Communications in Probability, 19, 1–11, (2014).
  • [10] E. Dynkin, Game variant of a problem on optimal stopping, Soviet Math. Dokl, 10, 270–274, (1967).
  • [11] E. Ekström, Properties of game options, Math. Methods Oper. Res 63, 221–238, (2006).
  • [12] S. Hamad‘ene, Mixed zero-sum stochastic differential game and American game options, SIAM J. Control Optim., 45, 496–518, (2006).
  • [13] S. Hamad‘ene and M. Hassani, BSDEs with two reflecting barriers: the general result, Probab. Theory Relat. Fields, 132, 237–264, (2005).
  • [14] S. Hamad‘ene and I. Hdhiri, Backward stochastic differential equations with two distinct reflecting barriers and quadratic growth generator, J. Appl. Math. Stoch. Anal., Art. ID 95818, 28 pp., (2006).
  • [15] S. Hamad‘ene and J. Zhang, The continuous time nonzero-sum Dynkin game problem and application in game options, SIAM J. Control Optim., 48, 3659–3669, (2009–2010).
  • [16] J. Kallsen and C. Kühn, Convertible bonds: Financial derivatives of game type, Exotic Option Pricing and Advanced Levy Models, 277–291. Wiley, New York, (2005).
  • [17] Y. Kifer, Game options, Finance and Stoch. 4, 443–463, (2000).
  • [18] Y. Kifer, Error estimates for binomial approximations of game options, Annals of Appl. Probab. 16, 984–1033, (2006).
  • [19] Y. Kifer, Dynkin games and Israeli options, ISRN Probability and Statistics, Volume 2013. Article ID 856458.
  • [20] C. Kühn, A. Kyprianou and K. van Schaik, Pricing Isreali options: a pathwise approach, Stochastics, 79, 117–137, (2007).
  • [21] J. P. Lepeltier and M. A. Maingueneau, Le jeu de Dynkin en théeorie générale sans l’hypothèse de Mokobodski, Stochastics, 13, 25–44, (1984).
  • [22] J. Ma and J. Cvitanic, Reflected forward-backward SDEs and obstacle problems with boundary conditions, J. Appl. Math. Stochastic Anal., 14, 113–138, (2001).
  • [23] J. Neveu, Discrete–parameter martingales, North–Holland Publishing Co., Amsterdam, revised ed., 1975. Translated from the French by T. P. Speed, North-Holland Mathematical Library, Vol. 10.
  • [24] M. Nutz, Robust Superhedging with Jumps and Diffusion Stochastic Processes and their Applications, 125, 4543–4555, (2015).
  • [25] Y. Ohtsubo, Optimal Stopping in Sequential Games With or Without a Constraint of Always Terminating, Mathematics of Operations Research, 11, 591–607, (1986).
  • [26] S. Peng. Multi-dimensional $G$-Brownian motion and related stochastic calculus under $G$-expectation, Stochastic Process. Appl., 118(12), 2223–2253, (2008).
  • [27] M. Xu, Reflected backward SDEs with two barriers under monotonicity and general increasing conditions, J. Theoret. Probab., 20, 1005–1039, (2007).
  • [28] S. C. P. Yam, S. P. Yung and W. Zhou, Game call options revisted, Mathematical Finance, 24, 173–206, (2014).
  • [29] J. Yin, Reflected backward stochastic differential equations with two barriers and Dynkin games under Knightian uncertainty, Bull. Sci. Math., 136, 709–729, (2012).